Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 100, NWS Indianapolis, IN

May 10, 2011Delaware County, Madison County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 10, 2011, 2:15 PM EDT for Delaware County, Madison County, Indiana. It was in force for 45 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2011, 2:15 PM EDT (18:15 UTC)
Expired
May 10, 2011, 3:00 PM EDT
In force
45 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Delaware County, IN, Madison County, IN

The radar

The Indianapolis radar (KIND), 79 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 2:15 PM EDTHAIL 1.753 S Alexandria, IN
May 10, 2:25 PM EDTFUNNEL CLOUDLapel, INROTATING WALL CLOUD OBSERVED.
May 10, 2:30 PM EDTHAIL 1.56 N Anderson, IN1 N PROSPERITY...LOTS OF HAIL COVERING GROUND.
May 10, 2:40 PM EDTHAIL 1.752 N Daleville, INFELL FOR FIVE MINUTES..COVERING GROUND.
May 10, 2:45 PM EDTHAIL 1Anderson, INQUARTER SIZE HAIL COVERING GROUND.
May 10, 2:50 PM EDTHAIL 17 Nne Anderson, IN
May 10, 2:50 PM EDTHAIL 1.75Muncie, INNORTHWEST SIDE OF MUNCIE...0.5 MILES NW OF BALL STATE CAMPUS.
May 10, 2:55 PM EDTHAIL 1.25Muncie, INON THE BALL STATE CAMPUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-487 J/kg
Mixed-layer LCL
1473 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WUUS53 KIND 101815
SVRIND
INC035-095-101900-
/O.NEW.KIND.SV.W.0100.110510T1815Z-110510T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DELAWARE COUNTY IN EAST CENTRAL INDIANA...
  CENTRAL MADISON COUNTY IN CENTRAL INDIANA...

* UNTIL 300 PM EDT

* AT 213 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED
  7 MILES SOUTH OF ELWOOD...OR 8 MILES NORTHWEST OF ANDERSON...AND
  MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRANKTON...WOODLAWN HEIGHTS AND ANDERSON AROUND 220 PM EDT...
  COUNTRY CLUB HEIGHTS AROUND 225 PM EDT...
  ALEXANDRIA AROUND 230 PM EDT...
  CHESTERFIELD AND DALEVILLE AROUND 235 PM EDT...
  YORKTOWN AROUND 250 PM EDT...
  GASTON AROUND 255 PM EDT...
  BALL STATE UNIVERSITY AND MUNCIE AROUND 300 PM EDT...

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 32 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 4038 8544 4011 8532 4005 8585 4015 8587
      4021 8586
TIME...MOT...LOC 1815Z 252DEG 23KT 4018 8578
WIND...HAIL <50MPH 1.75IN

$$

MRD/SMF
3 follow-up statements
399 
WWUS53 KIND 101831
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
231 PM EDT TUE MAY 10 2011

INC035-095-101900-
/O.CON.KIND.SV.W.0100.000000T0000Z-110510T1900Z/
DELAWARE-MADISON-
231 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DELAWARE AND CENTRAL MADISON COUNTIES UNTIL 300 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 5 MILES SOUTH OF ALEXANDRIA...OR 7 MILES NORTH OF
ANDERSON...MOVING EAST AT 35 MPH.

IN ADDITION...AT 225 PM GOLF BALL SIZED HAIL WAS REPORTED THREE 
MILES SOUTH OF ALEXANDRIA WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DALEVILLE AROUND 235 PM EDT...
  GASTON AROUND 240 PM EDT...
  YORKTOWN AROUND 245 PM EDT...
  MUNCIE AND BALL STATE UNIVERSITY AROUND 250 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 4006 8581 4016 8583 4028 8569 4038 8544
      4011 8532
TIME...MOT...LOC 1830Z 266DEG 29KT 4018 8562
WIND...HAIL 60MPH 2.50IN

$$

MRD/SMF
082 
WWUS53 KIND 101841
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
241 PM EDT TUE MAY 10 2011

INC035-095-101900-
/O.CON.KIND.SV.W.0100.000000T0000Z-110510T1900Z/
DELAWARE-MADISON-
241 PM EDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
DELAWARE AND EAST CENTRAL MADISON COUNTIES UNTIL 300 PM EDT...

AT 236 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL TWO MILES NORTH OF 
DALEVILLE.  THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF 
ALEXANDRIA...OR 9 MILES WEST OF MUNCIE...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  YORKTOWN AND GASTON AROUND 245 PM EDT...
  MUNCIE AND BALL STATE UNIVERSITY AROUND 250 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 4007 8574 4017 8573 4032 8559 4038 8544
      4011 8532
TIME...MOT...LOC 1840Z 266DEG 29KT 4018 8551
WIND...HAIL 60MPH 1.75IN

$$

MRD/SMF
281 
WWUS53 KIND 101859
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
259 PM EDT TUE MAY 10 2011

INC035-095-101909-
/O.EXP.KIND.SV.W.0100.000000T0000Z-110510T1900Z/
DELAWARE-MADISON-
259 PM EDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DELAWARE AND EAST
CENTRAL MADISON COUNTIES WILL EXPIRE AT 300 PM EDT/200 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 4007 8574 4017 8573 4032 8559 4038 8544
      4011 8532
TIME...MOT...LOC 1859Z 266DEG 29KT 4019 8531

$$

MRD/SMF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:48 PM EDT, 27 minutes earlier.

Area forecast discussion, May 10, 1:48 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
148 PM EDT TUE MAY 10 2011

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...

A WARM FRONT WILL LIFT NORTHEAST ACROSS THE AREA TODAY AND THEN
STALL OUT. MEANWHILE AN UPPER RIDGE WILL BUILD INTO THE AREA FOR
MID WEEK...BEFORE AN UPPER LOW MOVES INTO THE AREA FOR THE
WEEKEND. THE UPPER RIDGE WILL BRING WARM AIR AND LOWER CHANCES FOR
RAIN...BUT COOLER CONDITIONS AND HIGHER CHANCES FOR RAIN WILL
RETURN WITH THE UPPER LOW THIS WEEKEND.

&&

.NEAR TERM /REST OF TODAY/...

UPDATE TO INCREASE POPS ACROSS N/NE COUNTIES LATER THIS AFTERNOON.

ANALYSIS AS OF 930 AM THIS MORNING DEPICTS A SLOW MOVING WARM
FRONT LIFTING NORTHWARD ACROSS THE FORECAST AREA...CURRENTLY
APPROACHING KIND ATTM. AS THE FRONT LIFTS NORTHEAST EARLY TODAY...
INSTABILITY WILL BE HIGHER...BUT CAP WILL ALSO STILL BE
AROUND...UNTIL AROUND 18 TO 19Z WHEN MODELS PROG IT TO BREAK. HAVE
THUS INCREASED POPS ACROSS THE NORTHEAST COUNTIES...AND SPC HAS
PLACE OUR EASTERN COUNTIES IN A SLIGHT RISK FOR DAMAGING
WINDS AND HAIL. ALSO FORECAST HODOGRAPHS EXHIBIT PRONOUNCED
VEERING OF WINDS WITH HEIGHT AND 40-50 KT OF DEEP NWLY SHEAR WHICH
WILL BE SUPPORTIVE OF SUPERCELLS WITH THE INITIAL STORM
DEVELOPMENT.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY/...

FOCUS IS ON CHANCES FOR RAIN THROUGH THE PERIOD. WITH THE BIG
PICTURE...THE MODELS ARE SIMILAR. HOWEVER THEY DIFFER IN TERMS OF
CONVECTION. AS WITH THE NEAR TERM...DO NOT HAVE A LOT OF FAITH IN
THEIR HANDLING OF CONVECTION BASED ON RECENT PERFORMANCE. WILL NOT
RELY ON A PARTICULAR MODEL.

THE FRONT SHOULD BE FAR ENOUGH NORTHEAST BY THIS EVENING TO IMPACT
ONLY THE FAR NORTHEAST FORECAST AREA. WILL USE LOW POPS
THERE...OTHERWISE DRY. ANY MCS DEVELOPMENT SHOULD BE NORTHEAST OF
THE AREA OVERNIGHT...SO WENT DRY ALL AREAS THEN. A BLEND OF
MOS/RAW MODEL TEMPS LOOK BEST OVERNIGHT GIVEN EXPECTED CONDITIONS.

THE UPPER RIDGE BEGINS TO MOVE OFF TO THE EAST WEDNESDAY
AFTERNOON AND LOSE ITS INFLUENCE. WITH THE EXPECTED INSTABILITY
FEEL THAT LOW POPS ARE WARRANTED ALL AREAS WEDNESDAY AFTERNOON.
WITH A RELATIVELY WARM START AND SUNSHINE...HIGHS IN THE MID 80S
LOOK GOOD...WHICH IS A BLEND OF MOS.

THE UPPER RIDGE WILL CONTINUE TO MOVE EAST INTO FRIDAY AS THE UPPER
LOW BEGINS ITS APPROACH. INSTABILITY WILL STILL BE AROUND. GIVEN
THESE CONVECTION WILL HAVE A CHANCE TO DEVELOP DURING THE PERIOD...SO
WENT LOW POPS INTO THURSDAY NIGHT. WENT A LITTLE HIGHER...BUT
STILL CHANCE CATEGORY...ON FRIDAY WITH THE UPPER LOW GETTING
CLOSER.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...

ECMWF AND GFS BOTH AGREE ON DROPPING DEEP UPPER LOW ACROSS
CENTRAL INDIANA THIS WEEKEND...BUT DISAGREE ON IT/S EVOLUTION AND
DEPARTURE. ECMWF KEEPS THE UPPER LOW ACROSS INDIANA INTO
MONDAY...WHILE THE GFS DEPARTS THE SYSTEM TO THE EAST COAST WHILE
COOL...BROAD CYCLONIC NW FLOW CONTINUES. GIVEN ALL OF THIS WILL
KEEP CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS IN THE
FORECAST THROUGH THE ENTIRE PERIOD. ALTHOUGH ISOLATED HEAVY RAIN
CANNOT BE RULED OUT...WIDESPREAD HEAVY RAIN WILL APPEAR UNLIKELY
GIVEN THIS PATTERN. STEADY LIGHTER RAINS SHOULD BE EXPECTED GIVEN
THIS PATTERN.

GIVEN THE EXPECTED CLOUDS AND RAIN...HAVE TRENDED WARMER THAN
MEXMOS ON LOWS AND COOLER THAN MEXMOS HIGHS.

&&

.AVIATION.../DISCUSSION FOR THE 10/18Z TAFS/...

THE MAIN CONCERN FOR THE TAF PACKAGE IS AFTERNOON CONVECTION. IT
APPEARS THAT THE AFTERNOON HEATING AND INSTABILITY WILL BE ENOUGH
TO TRIGGER PULSE STORMS THROUGH THE DAY. KLAF AND KHUF ALREADY
HAVE THUNDERSTORMS IN THE VICINITY. THIS ACTIVITY SHOULD TAPER OFF
AFTER SUNSET WHEN THEY LOSE AFTERNOON HEATING. OTHERWISE...VFR
CONDITIONS WILL PREVAIL FOR ENTIRE TAF PERIOD EXCEPT FOR POSSIBLE
DROPS TO MVFR CATEGORY WITH ANY STORMS.

OTHERWISE...JUST SOME MID AND HIGH LEVEL CLOUDS FOR THE REMAINDER
OF TAF PERIOD AS RIDGE BUILDS INTO THE FORECAST AREA. WINDS WILL BE
SOUTH/SOUTHWESTERLY AT 5 TO 10 MPH EXCEPT FOR ANY STRONG GUSTS
WITH ANY STORMS THIS AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...50/SMF
SHORT TERM...50
LONG TERM....PUMA
AVIATION...TDUD
Hazardous weather outlook, May 10, 1:17 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
117 PM EDT TUE MAY 10 2011

INZ021-030-031-036>039-045>047-052>054-062-111730-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-PUTNAM-
HENDRICKS-MARION-CLAY-OWEN-MORGAN-MONROE-
117 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS A SLIGHT RISK SOME
OF THESE STORMS COULD BE SEVERE AND PRODUCE DAMAGING
WINDS...HAIL...AND HEAVY RAIN. LIGHTNING IS ALSO THREAT FROM ANY
THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
MONDAY. A FEW STRONG STORMS ARE NOT OUT OF THE QUESTION...MAINLY
ON WEDNESDAY AND THURSDAY. HOWEVER...OUTBREAKS OF SEVERE WEATHER
ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-060-061-067>070-111730-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN-GREENE-
KNOX-DAVIESS-MARTIN-LAWRENCE-
117 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS A SLIGHT RISK SOME OF
THESE STORMS COULD BE SEVERE AND PRODUCE DAMAGING
WINDS...HAIL...AND HEAVY RAIN. LIGHTNING IS ALSO THREAT FROM ANY
THUNDERSTORM.

FLOODING WILL CONTINUE ALONG AREA RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RIVER FLOODING IS EXPECTED TO CONTINUE ALONG AREA RIVERS THROUGH
THE WEEK IN SOME AREAS.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
MONDAY. A FEW STRONG STORMS ARE NOT OUT OF THE QUESTION...MAINLY
ON WEDNESDAY AND THURSDAY. HOWEVER...OUTBREAKS OF SEVERE WEATHER
ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ040>042-048-049-055>057-063>065-071-072-111730-
MADISON-DELAWARE-RANDOLPH-HANCOCK-HENRY-JOHNSON-SHELBY-RUSH-BROWN-
BARTHOLOMEW-DECATUR-JACKSON-JENNINGS-
117 PM EDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS A SLIGHT RISK SOME OF THESE STORMS
COULD BE SEVERE AND PRODUCE DAMAGING WINDS...HAIL...AND HEAVY
RAIN. LIGHTNING IS ALSO THREAT FROM ANY THUNDERSTORM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH
MONDAY. A FEW STRONG STORMS ARE NOT OUT OF THE QUESTION...MAINLY
ON WEDNESDAY AND THURSDAY. HOWEVER...OUTBREAKS OF SEVERE WEATHER
ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

SMF

In the hours before

Special weather statement, May 10, 1:05 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
105 PM EDT TUE MAY 10 2011

INZ029-030-036-101730-
CLINTON-MONTGOMERY-TIPPECANOE-
105 PM EDT TUE MAY 10 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN MONTGOMERY...WESTERN
CLINTON AND SOUTHEASTERN TIPPECANOE COUNTIES UNTIL 130 PM EDT...

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF LAFAYETTE...MOVING EAST AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
CLARKS HILL AROUND 120 PM EDT...
MULBERRY AND COLFAX AROUND 125 PM EDT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4042 8653 4019 8647 4019 8656 4019 8670
      4018 8671 4017 8686 4034 8689
TIME...MOT...LOC 1706Z 263DEG 22KT 4027 8683

MRD/SMF
Local storm report, May 10, 1:44 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     HAIL             CICERO                  40.12N 86.02W
05/10/2011  E0.50 INCH       HAMILTON           IN   TRAINED SPOTTER

&&

SMFLECHT
Local storm report, May 10, 1:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
147 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             NOBLESVILLE             40.06N 86.03W
05/10/2011  E0.25 INCH       HAMILTON           IN   TRAINED SPOTTER

&&

SMFLECHT
Local storm report, May 10, 1:49 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
149 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     HAIL             1 N CICERO              40.14N 86.02W
05/10/2011  E1.50 INCH       HAMILTON           IN   TRAINED SPOTTER

&&

ABAKER
Local storm report, May 10, 1:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
151 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             CICERO                  40.12N 86.02W
05/10/2011  E1.75 INCH       HAMILTON           IN   EMERGENCY MNGR

&&

ABAKER
Local storm report, May 10, 2:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
208 PM EDT TUE MAY 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     HAIL             6 SW ELWOOD             40.21N 85.92W
05/10/2011  E1.75 INCH       HAMILTON           IN   TRAINED SPOTTER

&&

ABAKER

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:05 PM EDTSpecial Weather StatementINDClinton25 min
May 10, 1:10 PM EDTSevere Thunderstorm WarningINDClinton, Montgomery, Tippecanoe35 min
May 10, 1:42 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Madison33 min
May 10, 1:58 PM EDTSevere Thunderstorm WarningINDHamilton, Madison32 min
May 10, 2:29 PM EDTTornado WarningINDDelaware, Madison36 min
May 10, 2:36 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison24 min
May 10, 2:53 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph52 min
May 10, 2:56 PM EDTSevere Thunderstorm WarningINDHenry, Madison18 min
May 10, 3:05 PM EDTSevere Thunderstorm WarningINDDelaware, Madison40 min
May 10, 3:43 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph62 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.